# SDR 99ZZZX1824

- Difficulty date: April 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N716WA
- Make and model: Piper PA-31T
- Aircraft serial: 31T8020042
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 45318
- Condition: Ruptured
- Location: Nlg
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE OLEO CYLINDER RUPTURED NEAR THE BOTTOM WHERE THE PISTON SEATS WITH THE GEAR FULLY EXTENDED.  IT APPEARS AS THOUGH THE PIN HOLDING THE PISTON ON THE GEAR STRUT WAS FORCED THROUGH THE CYLINDER WALL.  THE SUBMITTER DID NOT SPECIFY HOW THE DAMAGE WAS DISCOVERED, BUT DID INDICATE THE NOSE GEAR HAD BEEN STICKING PRIOR TO DISASSEMBLY.
